Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 30, 2011, 3:16 PM CDT for Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 30, 2011, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WWUS84 KTSA 302016
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SAT JUL 30 2011
OKZ054-060-064-302045-
CREEK OK-OSAGE OK-TULSA OK-
316 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHEASTERN OSAGE AND CENTRAL TULSA
AT 316 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SAND SPRINGS TO 10 MILES EAST OF
DRUMRIGHT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WEST TULSA...SAND
SPRINGS...SHAMROCK...DRUMRIGHT AND KEYSTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3613 9589 3586 9662 3601 9661 3628 9599
TIME...MOT...LOC 2016Z 300DEG 8KT 3615 9615 3602 9642
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:59 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SAT JUL 30 2011
.DISCUSSION...
WELL ABOVE NORMAL HEAT CONTINUES TO PLAGUE THE REGION TODAY. AS
THEY HAVE FOR THE PAST COUPLE OF DAYS... SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS A PORTION OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL
DISSIPATE DURING THE EARLY EVENING HOURS WITH THE LOSS OF DAYTIME
HEATING.
HIGH PRESSURE IS EXPECTED TO STRENGTHEN A BIT OVER THE AREA BY
TOMORROW. THIS WILL SUPPRESS SHOWER ACTIVITY FOR THE NEXT FEW DAYS
WHILE RAISING TEMPERATURES ANOTHER COUPLE OF DEGREES OR SO DURING THE
AFTERNOON.
THERE CONTINUES TO BE NO REAL RELIEF FROM THE HEATWAVE APPARENT IN
COMPUTER MODELS. IT DOES APPEAR THAT THERE WILL BE ENOUGH WEAKENING
OF THE UPPER RIDGE TO ALLOW A WEAK COLD FRONT TO APPROACH THE
NORTHERN PERIPHERY OF THE FORECAST AREA ON THURSDAY. THIS COULD
MEAN AN INCREASE IN SCATTERED SHOWER ACTIVITY... BUT STILL HAVE
ONLY BEEN ABLE TO JUSTIFY A SLIGHT CHANCE OF PRECIP FOR ONLY THE
NORTHEASTERN HALF OF THE FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 103 79 103 / 10 0 10 10
FSM 77 101 77 102 / 10 0 0 10
MLC 77 101 77 103 / 0 10 10 10
BVO 76 102 77 103 / 10 0 10 10
FYV 73 97 72 97 / 10 0 0 10
BYV 72 94 73 96 / 10 0 0 10
MKO 77 101 77 103 / 0 0 0 10
MIO 77 101 76 102 / 10 0 10 10
F10 77 102 77 104 / 0 0 10 10
HHW 76 99 75 103 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 9 PM MONDAY FOR OKZ069.
AR...EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 9 PM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...07
LONG TERM....06Hazardous weather outlook, Jul 30, 1:33 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 133 PM CDT SAT JUL 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 132 PM CDT SAT JUL 30 2011 ...HOT TEMPERATURES...ISOLATED THUNDERSTORMS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...GENERALLY ALONG AND WEST OF HIGHWAY 75. ONSET...AFTERNOON. DISCUSSION... POOLING LOW LEVEL MOISTURE AND HOT AFTERNOON TEMPERATURES WILL LIKELY RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON...ENDING THIS EVENING. AN OUTFLOW BOUNDARY FROM MORNING STORMS OVER OSAGE COUNTY MAY BE A FOCUS FOR MORE COVERAGE OF CONVECTION ALONG AND NORTHWEST OF I-44. THERE IS LITTLE WIND SHEAR...SO BRIEF HEAVY RAIN CAN BE EXPECTED WITH VERY GUSTY SURFACE WINDS POSSIBLE WHEN STORMS COLLAPSE. THE HOT WEATHER WILL CONTINUE THIS AFTERNOON. HEAT INDICES WILL CLIMB TO 105 TO 110 IN MOST AREAS. THE HEAT AND DRY CONDITIONS ARE RESULTING IN A WILDFIRE DANGER. IF ONE OCCURS NEAR A THUNDERSTORM...OUTFLOW WINDS COULD EASILY CHANGE THE DIRECTION OF A WILDFIRE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL HIGH WILL CONTINUE TO KEEP TEMPERATURES HOT THROUGH THE WEEK. A WEAK FRONT IS EXPECTED TO DROP INTO SOUTHWEST MISSOURI LATE WEDNESDAY...WHICH WILL PROVIDE SOME CHANCE FOR THUNDERSTORMS OVER FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS WEDNESDAY NIGHT AND THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 1:23 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT SAT JUL 30 2011
OKZ054-301845-
OSAGE OK-
123 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE
AT 122 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HOMINY...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS
TO 45 MPH...AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO
A WARNING.
LAT...LON 3651 9616 3631 9617 3634 9642 3652 9639
TIME...MOT...LOC 1822Z 224DEG 5KT 3641 9631Special weather statement, Jul 30, 2:04 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT SAT JUL 30 2011
OKZ054-301930-
OSAGE OK-
204 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE
AT 204 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...STATIONARY..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3635 9601 3616 9601 3618 9625 3638 9622
TIME...MOT...LOC 1904Z 281DEG 1KT 3627 9613Special weather statement, Jul 30, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SAT JUL 30 2011
OKZ054-060-064-302045-
CREEK OK-OSAGE OK-TULSA OK-
316 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHEASTERN OSAGE AND CENTRAL TULSA
AT 316 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SAND SPRINGS TO 10 MILES EAST OF
DRUMRIGHT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WEST TULSA...SAND
SPRINGS...SHAMROCK...DRUMRIGHT AND KEYSTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3613 9589 3586 9662 3601 9661 3628 9599
TIME...MOT...LOC 2016Z 300DEG 8KT 3615 9615 3602 9642The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:46 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Jul 29, 7:52 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Jul 30, 1:23 PM CDT | Special Weather Statement | TSA | Osage | 22 min |
| Jul 30, 2:04 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Jul 30, 3:39 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 50 min |
| Jul 30, 4:48 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 30, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 12 min |
| Jul 30, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 11 min |
| Jul 30, 3:28 PM CDT | Special Weather Statement | TSA | Carroll | 47 min |
| Jul 30, 4:11 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Jul 30, 5:06 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Jul 30, 6:13 PM CDT | Special Weather Statement | TSA | Madison | 47 min |
| Jul 30, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 66 min |
| Jul 30, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Franklin, Madison, Washington | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.